Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 32, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 25, 2013, 9:47 AM EST for Berrien County, Lowndes County, Georgia. It took effect at Feb 25, 2013, 2:05 PM EST. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2013, 9:47 AM EST (14:47 UTC)
- In effect from
- Feb 25, 2013, 2:05 PM EST
- Expired
- Mar 5, 2013, 11:52 AM EST
- In force
- 8 days
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
Counties Berrien County, GA, Lowndes County, GA
The river
Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1).
- Action stage
- 131 ft
- Minor stage
- 135 ft
- Moderate stage
- 142 ft
- Major stage
- 145 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 25, 9:30 AM EST, 17 minutes earlier.
Area forecast discussion, Feb 25, 9:30 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 AM EST Mon Feb 25 2013
...Potentially significant flooding to continue through tonight...
...Severe weather possible late this afternoon through tonight...
.NEAR TERM [Rest of Today]...
A warm front stretching across our coastal waters this morning will
slowly lift north into our Florida zones this afternoon as a deep
low pressure system moves into the Lower Mississippi Valley. This
will also help to focus the heavier rains across Southeast Alabama
and into Southwestern Georgia and should provide for a brief break
in our Florida Counties. The main concern today will continue to be
the flood potential. See the hydrology section below for further
details. Radar estimates indicate that widespread 1 to 2 inch
amounts have occurred across most of the Tri-state area since
midnight with isolated spots over 3 inches. Areas that do enter into
the warm sector will see an increasing severe weather threat later
this morning and through the afternoon.
&&
.SHORT TERM [Tonight Through Wednesday]...
The best chance for severe weather looks to get started tonight as a
strong cold front races eastward across the Gulf Coast as the potent
upper level system moves into the Ohio River Valley. Local guidance
indicates that the squall line accompanying this front could be
quite strong with damaging winds being the primary threat. Isolated
tornadoes are possible embedded within the main line. In fact, our
local models are indicating some decent amount of updraft helicity
within the main convective band, indicating that the high resolution
models are sensing the potential for organized severe weather
tonight. This squall line should also contain very heavy rainfall,
further adding to the already impressive totals expected with this
system.
After the cold front sweeps through Tuesday morning, cooler, and
drier air will build into the region through Wednesday. This initial
batch of air will be seasonably cool and dry, but will likely set the
stage for a much cooler period for the end of the week and the
upcoming weekend.
&&
.LONG TERM [Wednesday Night through Sunday]...
The long term will bring extended relief from flooding concerns.
Dry conditions will dominate, with upper level troughing. This will
spell a period of below average temperatures through the end of the
week. By the weekend a reinforcing dry front will bring the
potential for a light freeze to the Southeast.
&&
.AVIATION [Through 12Z Tuesday]...
Poor aviation conditions will continue through the TAF cycle with
prevailing MVFR conditions throughout the day with occasional
IFR/LIFR conditions in heavier showers and storms through 01z.
Thereafter, the focus will turn to an approaching squall line
from the west that will almost assuredly bring widespread IFR
conditions and the potential for severe level winds as it passes
the terminals.
&&
.MARINE...
Winds and seas will gradually increase out of the south
and southeast today, with Cautionary or near Cautionary Conditions
expected over much of the waters by this afternoon. By tonight,
winds will accelerate sharply out of the southwest ahead of the next
approaching Low Pressure System and Cold Front, which will likely
result in a fairly prolonged period of Small Craft Advisory
Conditions, and building surf along area beaches.
&&
.FIRE WEATHER...
No fire weather concerns until at least Wednesday.
&&
.HYDROLOGY...
With this second event already underway, a widespread 1 to 1.5
inches have already fallen across much of the Florida Panhandle
and into Southeast Alabama. Increasing rainfall rates are now
moving into Southwestern Georgia. While the rainfall is racking
up, the hourly rates so far have been low enough that flash
flooding hasn't occurred yet, though we may be nearing areal flood
problems as local drainage struggles to cope with the continual
run off. Obviously, more rainfall is expected today and tonight
pushing rainfall totals to this event as high as 4 to 6 inches
with isolated maximum totals in excess of 8 inches.
***Flash Flooding Potential***
Soils are already saturated across Southeast Alabama, Southwestern
Georgia and into the Florida Panhandle. As a result, flash flood
guidance in these areas remains very low. Generally rainfall rates
above 0.50 in/hr for 2 to 3 hours would be enough to generate
flash flooding across these areas. More significant rain rates
would be necessary further east across the Florida Big Bend.
Nevertheless, the latest high resolution guidance does support
increased flash flood potential with this system mainly later this
morning and afternoon- possibly at significant levels in some of
the flood prone areas across Southeast Alabama through Monday
night. As a result, a flash flood watch remains in effect for much
of the region for late Sunday night into Tuesday morning for all
of the tri-state area except the southeastern Florida Big Bend.
***River Flooding Potential***
River rises are in progress from previous rainfall and the
incoming rain is essentially all going to be heading straight into
the river system as runoff. The latest QPF forecast for the latest
river models are accounting for this well with these higher totals
integrated into the forecast. Needless to say, this generates
significant rises along many area rivers with several points
crossing into the moderate flood category.
Whether some of the more aggressive forecasts at locations along the
Choctawhatchee Basin and over into the Flint River Basin verify will
depend largely on where the heaviest rainfall occurs with this
system. The models have been in good agreement so our confidence in
predicting the following crest stages is higher than normal:
**Major Flood Stage**
Choctawhatchee at Bruce *
**Moderate Flood Stage**
Choctawhatchee at Caryville *
Choctawhatchee River at Geneva *
Shoal River at Mossy Head *
Ochlockonee River at Havana
Chipola River at Altha *
Kinchafoonee Creek at Dawson *
Flint River at Bainbridge
Spring Creek at Iron City
Pea River at Elba *
**Minor Flood Stage**
Ochlockonee River at Thomasville
Chipola River at Marianna *
Apalachicola River at Blountstown
Kinchafoonee Creek at Preston
Flint River at Newton GA
Flint River at Albany
Ochlockonee River at Bloxham
Sites marked with a * indicate the forecast flood stage ranks in the
top 10 highest flood stages at a given site based on site history.
For specific crest levels and timing of these crests, please consult
our AHPS page by clicking on Rivers and Lakes on our website. This
can be found at water.weather.gov/ahps2/index.php?wfo=tae
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 59 75 44 69 /100 100 60 10 0
Panama City 68 59 71 48 65 /100 100 40 10 0
Dothan 63 54 71 42 67 /100 100 30 10 0
Albany 60 54 73 42 67 /100 100 50 10 0
Valdosta 65 59 74 45 69 /100 80 70 10 0
Cross City 72 61 74 47 71 / 70 80 70 10 10
Apalachicola 68 63 72 48 65 / 90 100 50 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH through Tuesday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Wakulla-Inland Walton-Jackson-Leon-Liberty-South Walton-
Washington.
GA...FLASH FLOOD WATCH through Tuesday morning for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
AL...FLASH FLOOD WATCH through late tonight for Coffee-Dale-Geneva-
Henry-Houston.
GM...SMALL CRAFT ADVISORY from 10 PM this evening to 7 AM EST
Wednesday for Apalachee Bay or Coastal Waters From Keaton
Beach to Ochlockonee River Fl out to 20 Nm-Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Suwannee River to Keaton Beach out 20
NM-Coastal waters from Apalachicola to Destin FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20
to 60 NM-Waters from Apalachicola to Destin FL from 20 to
60 NM.
&&
NEAR TERM...Barry
SHORT TERM...Gould
LONG TERM...Fournier
AVIATION...Godsey
MARINE...Gould
FIRE WEATHER...Godsey
HYDROLOGY...GodseyHazardous weather outlook, Feb 25, 5:28 AM EST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 528 AM EST MON FEB 25 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-261030- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 528 AM EST MON FEB 25 2013 /428 AM CST MON FEB 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ANOTHER STORM SYSTEM WILL MOVE INTO THE REGION TODAY AND PRODUCE MORE HEAVY RAINFALL ACROSS THE REGION. THE FLASH FLOODING POTENTIAL IS HIGH TODAY DUE TO THIS ADDITIONAL RAINFALL. THERE IS ALSO A THREAT FOR SEVERE WEATHER STARTING LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE PRIMARY THREAT THOUGH AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ASIDE FROM A BRIEF CHANCE OF A SEVERE STORM WITH THE COLD FRONT TUESDAY MORNING...DRIER CONDITIONS WILL RETURN BY TUESDAY AFTERNOON. A SIGNIFICANT COOL DOWN IS LIKELY BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVELY MONITOR AND REPORT FLOODING IN THEIR AREA AND SEVERE WEATHER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:49 PM EST | Special Marine Warning | TAE | 56 min | |
| Feb 24, 10:15 PM EST | Special Weather Statement | TAE | Gadsden | 30 min |
| Feb 25, 2:06 AM EST | Special Marine Warning | TAE | 84 min | |
| Feb 25, 2:38 AM EST | Special Weather Statement | TAE | Franklin | 27 min |
| Feb 25, 3:06 AM EST | Special Weather Statement | TAE | Wakulla | 24 min |
| Feb 25, 3:16 AM EST | Special Marine Warning | TAE | 59 min | |
| Feb 25, 4:12 AM EST | River Flood Warning | TAE | Leon | 5 days |
| Feb 25, 4:28 AM EST | Small Craft Advisory | TAE | 59 hr | |
| Feb 25, 5:42 AM EST | Areal Flood Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Liberty | 6 hr |
| Feb 25, 6:07 AM EST | Special Marine Warning | TAE | 38 min | |
| Feb 25, 8:24 AM EST | Special Marine Warning | TAE | 3 hr | |
| Feb 25, 9:56 AM EST | Flash Flood Warning | TAE | Bay, Calhoun | 94 min |
| Feb 25, 10:18 AM EST | Flash Flood Warning | TAE | Calhoun, Jackson, Liberty | 117 min |
| Feb 25, 10:54 AM EST | Special Marine Warning | TAE | 111 min | |
| Feb 25, 11:14 AM EST | Flash Flood Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Leon and 1 more | 2 hr |
| Feb 25, 11:25 AM EST | Flash Flood Warning | TAE | Bay, Calhoun, Gulf | 4 hr |
| Feb 25, 11:45 AM EST | Flash Flood Warning | TAE | Leon | 4 hr |
| Feb 25, 12:24 PM EST | Tornado Warning | TAE | Franklin, Gulf | 36 min |
| Feb 25, 12:30 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 25, 12:47 PM EST | Tornado Warning | TAE | Franklin | 43 min |
| Feb 25, 12:56 PM EST | Flash Flood Warning | TAE | Leon | 79 min |
| Feb 25, 1:30 PM EST | Tornado Warning | TAE | Franklin, Wakulla | 45 min |
| Feb 25, 3:26 PM EST | Special Marine Warning | TAE | 64 min | |
| Feb 25, 4:06 PM EST | Gale Warning | TAE | 24 hr | |
| Feb 25, 6:52 PM EST | River Flood Warning | TAE | Gadsden, Leon | 8 days |
| Feb 24, 7:01 PM EST | Special Weather Statement | TAE | Brooks | 29 min |
| Feb 24, 7:11 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lowndes, Thomas | 34 min |
| Feb 24, 7:17 PM EST | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 13 min |
| Feb 24, 7:25 PM EST | Special Weather Statement | TAE | Lowndes | 65 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.